Possible to OD on vitamins? - Vitamins, Supplements and Nutrition - Forums and Community

Jump to content


About MPA

MPA is a site dedicated to the support or recovery of those suffering from eating disorders or body dysmorphic disorders. Please be sensitive to this fact when creating an account and contributing to the board.


Photo

Possible to OD on vitamins?


  • Please log in to reply
8 replies to this topic

#1 Montana

Montana

    Sage

  • Accountability access
  • PipPipPipPipPipPipPipPip
  • 1039 posts
  • LocationAustralia

Posted 16 August 2013 - 05:17 AM

I usually feel ill after taking my vitamin tablets (I take them because I restrict my calories). This morning I puked so much (tmi sorry) five minutes after taking them. I take a multi, garlic/horseradish, zinc, magnesium, vitamin E and a ginkgo one too.

#2 Federmaedchen

Federmaedchen

    Member

  • Members
  • PipPip
  • 14 posts

Posted 16 August 2013 - 05:55 AM

Sadly, there's a too much of vitamins, it's called "hypervitaminose" (sry don't know the right name in English :/) many vitamins, mainly those who dissolve in water, just get cast out of the body. But particularly vitamine a and d ( but others f.e. b and e, too!)can be OD with bad results, that can happen with a OD of once about 50-100 * your recommended daily intake, or if you take to much over a longer time (vitamin a about 5 times your rdi), these vitamins go over your kidney. When you overdose, it can come to symptoms of poisoning, f.e. hair loss, headache,feeling sick, purging, damage to skin and liver, pain in bone and joints...) Some scientists even believe that with vitamins the chances of getting cancer rise ( mainly for smokers and vitamin B ) of course nobody wants to be a test subject for such studies... I don't know if your constellation counts as OD, but please be careful, and I never studied medicine or anything, so this post won't! Be 100% correct, so please consult a professional, if you suspect an OD. Please be careful :)

#3 Federmaedchen

Federmaedchen

    Member

  • Members
  • PipPip
  • 14 posts

Posted 16 August 2013 - 05:55 AM

It's hypervitaminosis :) I looked it up ;)

#4 Montana

Montana

    Sage

  • Accountability access
  • PipPipPipPipPipPipPipPip
  • 1039 posts
  • LocationAustralia

Posted 19 August 2013 - 04:18 AM

Thank you. I think I'll just take one of each type alternating days or something.

#5 Guest_plurfect_*

Guest_plurfect_*
  • Guests

Posted 19 August 2013 - 09:56 AM

Many vitamins require them to be taken with food. If you take them on an empty stomach you will be sick. It may have been the vitamin E, I recall having the same issue with that particular vitamin a few times. If you're going to take vitamins you want to do so at a time when you're planning to eat, take them with a small snack. Taking them with a glass of milk or orange juice should also help. You have to have something else in your stomach with the vitamins or they will simply wreck havoc. Be sure to read your vitamin bottles before taking them to see which require food. 



#6 Sierrabender

Sierrabender

    Guru

  • Members
  • PipPipPipPipPipPip
  • 559 posts

Posted 21 August 2013 - 10:33 AM

Once I took my vitamin without food and I was completely sick. So yeah take them with food if it says so


student 

vegetarian since October 2017

 

fa05cz.png

 

currently on a binge streak

 


#7 Holly Amzebala

Holly Amzebala

    Advanced Warrior

  • Members
  • PipPipPipPipPip
  • 435 posts

Posted 21 August 2013 - 04:35 PM

My vitamin tablets (A-Z teen) dont make me sick because I don't take them with food. I don't even need a drink because you can suck/chew them because there strawberry flavour although I once took like 8 in one day!! Only ONE day and when I woke up the next day, my lips had swollen and I had back aches and everythin but I was ok

#8 FatCow

FatCow

    Guru

  • Members
  • PipPipPipPipPipPip
  • 484 posts

Posted 21 August 2013 - 04:46 PM

Most multivitamins contain instruction to be taken with a meal. When I take mine on empty stomach, I also get sick leading to ... tmi ...

 

When I fast, I usually get some kids vitamins - they are mostly to be disolved in mouth, or in syrup/liquid form. You can research that...


HT: 5'5"

Too fat to admit...


#9 Lord

Lord

    Omniscient

  • Accountability access
  • PipPipPipPipPipPipPipPipPipPip
  • 5013 posts
  • LocationQueendom

Posted 21 August 2013 - 09:23 PM

If anything, vitamin C is quite easy to overdose on. It makes your stomach feel shaky, like you need to be sick. I'd suggest finding a vitamin with lower vitamin C if you have a tendency to eat fruits throughout the day, or take more vitamins than usual.


199 198 197 196 195 194 193 192 191 190

187 188 187 186 185 184 183 182 181 180

179 178 177 176 175 174 173 172 171 170

169 168 167 166 165 164 163 162 161 160

159 158 157 156 155 154 153 152 151 150

149 148 147 146 145 144 143 142 141 140

139 138 137 136 135 134 133 132 131 130

129 128 127 126 125 124 123 122 121 120

119 118 117 116 115 114 113 112 111 110

109 108 107 106 105 104 103 102 101 100

 

Starting Weight - 195 (Jan 20, 2015)

First Goal Weight - 130  (Sep 21)

Second Goal Weight - 121 (Oct 5)

Third Goal Weight - 110 (Nov 11)

Current Weight - 109.75 (Nov 12)

Height - 5'9

 

 

 



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users